Open Access Repository

Algorithm 54 - Approximation of straight lines

Sale, AHJ 1970 , 'Algorithm 54 - Approximation of straight lines' , The Computer Journal, vol. 13, no. 4 , pp. 422-424 .

PDF (page images)
StraightLines.pdf | Download (504kB)
Available under University of Tasmania Standard License.

| Preview


This routine implements a method described by JE Bresenham (1965) for teh control of an incremental digital plotter in USASI FORTRAN. A similar algorithm has been published before (Stockton, 1963) which is externally identical to that given here (it produces the same set of increments); this version is simpler and written to achieve fast execution of the inner loop. No multiplications or divisions are needed.

Item Type: Article
Authors/Creators:Sale, AHJ
Keywords: digital plotting, straight line approximation, best-fit, cartesian grid, algorithm
Journal or Publication Title: The Computer Journal
Publisher: British Computer Society
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page